Retinol – basic form of vitamin A, most commonly used in products for skin care of mature and problematic skin. Considered an effective weapon against wrinkles, discolourations and acne. Unfortunately, too many times we put it aside, because of tiresome symptoms in a first week of use. Can you use retinol without any side effects?

Serum with retinol is a miraculous substance, which many women use in order to reduce first signs of ageing and many more different skin problems. Positive properties of vitamin A on the body are widely known. Retinol is very effective active ingredient, but it is claimed to be too invasive and to cause pressing dryness problems and skin irritations. It is worth to know that the most common cause of such issues is incorrect use of retinol.

How to use Retinol?

Combine retinol with proper products

Concentrated vitamin A is an extremely intense ingredient, that not every substance will feel good with. Many ingredients do not disturb properties of retinol, but its interaction with some compounds can cause irritations. By using retinol, even as one of cosmetic ingredients, you should avoid simultaneous use of strong anti-acne substances with salicylic acid or products containing AHA acids. It is not recommended to combine retinol with benzoyl peroxide.

Do not use retinol on its own

One of the most common problems is exclusive use of retinol. The truth is that it is a very strong ingredient, but it shouldn’t be used separately. Retinol is not a universal cosmetic for all the skin problems. The perfect combination is of retinol with simple moisturiser. Proper moisture of dry or sensitive skin can significantly minimise skin irritation, and even strengthen retinol properties.

Apply small amounts of retinol

Skin irritation at the beginning of treatment with retinol is a quite normal thing, but you should never use strong and highly concentrated form of it. If during treatment your skin looks like it has been sunburnt, then it means that you used to much of it. Right proportion is a key, also in an application of the product. Too high concentration or too large amount of a pure vitamin A can cause local redness and feeling of exfoliation of epidermis.